MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Model Number B1070-080
Medical Device Problem Codes Difficult to Remove (1528); Material Rupture (1546); Material Separation (1562)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 04/15/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record revealed no manufacturing nonconformities that would have contributed to this complaint.Additionally, a review of the complaint history of the reported lot revealed no other complaints reported from this lot.Based on the information provided, the reported balloon rupture, difficulty removing, material separation and surgical procedure was likely due to circumstances of the procedure.It is likely that the balloon rupture was the result of interaction with the previously placed stent or anatomy which was described as calcified.Additionally, the difficulty removing, and separation likely occurred due to the ruptured balloon material catching on the introducer sheath during removal resulting in surgery to retrieve the separated portion of the balloon.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was to treat the right common and superficial femoral arteries with calcification.During the procedure, the 7.0x80 mm armada 35 percutaneous transluminal angioplasty (pta) catheter was being used to post-dilate a stent.The balloon was inflated to 8 atmospheres and when it was attempted to increase the pressure, the balloon ruptured.Resistance was noted during removal with the sheath and it was tried to push the balloon and withdraw it together with the sheath.When pulled, a portion separated and the patient had to be sent to surgery to retrieve the separated portion of the balloon.The patient recovered well.No additional information was provided.

Brand Name
ARMADA 35 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key11838511
Report Number2024168-2021-04141
Device Sequence Number4545437
Product Code LIT
UDI-Device Identifier08717648154805
UDI-Public08717648154805
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K111899
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2024
Device Model NumberB1070-080
Device Catalogue NumberB1070-080
Device Lot Number01016G2
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/26/2021
Initial Report FDA Received Date05/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;